MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION
Model Number 2234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a laparoscopic pyeloplasty on (b)(6) 2022 and a drain was used.Patient taken to surgery, at the time of removal of the device a epiplocele developed.A revision surgery done on (b)(6) 2022 to reduce epiplocele under local anesthesia additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Additional information provided: did the patient experience a post-op device malfunction? unknown, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? --> yes, did the patient require revision surgery or hardware removal? yes, was device explanted? true, did patient require revision surgery? false, reason for revision surgery.Epiplocele, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? reduce epiplocele under local anesthesia, patient status/ outcome / consequences: yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? epiplocele, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, if yes, describe removal of the device an epiplocele is produced, is the patient part of a clinical study: unknown, event description: patient taken to laparoscopic pyeloplasty (june 15) in whom a 19-fr drain was used and at the time of device removal, presented an epliplocele as an adverse event.Reduction is achieved under local anesthesia in the hospitalization service.With the use of the penrose drain, we had not had any complications of these characteristics in the past and we consider that there is no error in the device removal technique, but rather that due to its design it favors the risk of presenting complications such as the one described.This device (dren) has external grooves that probably cause the omentum to adhere and explains the events described.If further details are received at a later date a supplemental medwatch will be sent.No product available for return.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 24FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15514227
Report Number2210968-2022-08080
Device Sequence Number20313441
Product Code GBX
UDI-Device Identifier10705031003620
UDI-Public10705031003620
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number2234
Device Catalogue Number2234
Device Lot NumberJ2032006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale